MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL SPEEDTRAP GRN/WHITE 30MM; POLYETHYLENE SUTURE

MEDOS INTERNATIONAL SARL SPEEDTRAP GRN/WHITE 30MM; POLYETHYLENE SUTURE
Model Number 223748
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2020, it was observed that the suture stayed blocked in the speedtrap cage while suturing the anterior lateral ligament.The suture was removed smoothly.The procedure was completed successfully with a five minute delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according with the information provided, it was reported that during a acl (ant.Cruciate ligament) re, the suture stayed blocked in the speed trap cage.The device was received and evaluated, on visual inspection, it could be observed that the device was returned without the sutures.The device has no structural anomalies or broken pieces.Since the sutures were not returned, the functional test could not be performed.A photo and a video was provided by the customer, upon reviewing the video and the photo, it was clear that the suture got stuck within the plastic tab that holds that specific part of the suture.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.A root cause can be attributed to mishandling of the operator at the moment of suture tightening.As per ifu 113684 page 4, precautions: deploy the speedtrap graft preparation delivery device external to the surgical site.Orient the speedtrap graft preparation delivery device with the suture tails distal to the graft end; otherwise, difficulties with passing the graft through tunnels may result.Do not manipulate sutures prior to use.Page 6.Clamp the delivery device around graft and hold the clamped position.Apply axial tension to the graft while pulling each winding suture limb until all suture loops are tight around the graft.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDTRAP GRN/WHITE 30MM
Common Device Name
POLYETHYLENE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key11089491
Report Number1221934-2020-04130
Device Sequence Number3562107
Product Code GAT
UDI-Device Identifier10886705027156
UDI-Public10886705027156
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number223748
Device Catalogue Number223748
Device Lot Number6L38021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/21/2021
01/27/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/22/2021
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1